Changing medication


#1

My husband is changing from stalivo to sinemet he takes 3 x 75 mg daily and will be taking 5 sinemet daily will we have to reduce stalivo gradually then introduce 1 sinemet then increase each week can any one give us some advice please how do you change tablets with out having consequences x


#2

Were you not given any advice on how to go about it? Could you ask a Parkinson nurse? Or the PUK helpline?

Just to help you understand  what is involved (and the change=over should not be too traumatic) here are a few explanations:

Stalevo is a combination drug, it contains three ingredients: carbidopa, levodopa and entacapone. It was created to simplify taking the tablets. 

Sinemet contains two ingredients: carbidopa and levodopa.

Stalevo is really just Sinemet with entacaopone added. You could take a Sinemet  tablet and an Entacapone tablet instead of the single combination tablet Stalevo. I presume your husband took Stalevo tablets that contained 75mg levodopa (the strength of the other two ingredients is not so imoportant, all Stalevo tablets contain 200mg Entacaopone) three times a day.. Switching to Sinemet (containing 75 mg Levodopa) on its own would have the same effect as scaling down total daily levodopa intake., that is why he will have to increase the number of times he will take Sinemet  to five times a day.to stay on the same level of drug treatment . Entacapone does not work on its own, it enhances the levodopa, it makes it work longer, but the effect is similar to an increase in levodopa of about 30%. I hope this give you some idea of what is going on.


#3

Thanks for that since he has been on stalivo he had had the runs quite bad and then after a few weeks he started with a dancing leg and foot and his walking was bad as well then it seemed when the tablet wore off a bit his walking improved we have been saying with the entacopone increasing the levadopa has it been too much him and needs to be on a lower dose I just hope that his dancing feet won't be as bad x


#4

My husband has started to change from  stalivo 75 mg to sinimet 50 mgI know it's the first day still got dyskenisia will it take a while to get in his system . Will things improve his walking has been terrible or is a case of once you have dyskenisia it never goes away . He's also been taking amatadine for a week does that need to build up in your system please help .


#5

my husband has been quite bad with dyskinesia today even though he's reduced his meds from stalivo 75 mgback to sinimet 50 mg 5x daily when will we see any difference at all if any it affects his left leg so his walking is bad can any one help please xx  will reducing the meds help dyskenisia also on amatadine 200 mg when does that kick in only been taking it for  8 days x


#6

Any answers please x